Alert archive / Arkansas / Ice Storm Warnings in 2013
Ice Storm Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this ice storm warning at Feb 20, 2013, 2:16 PM CST for 4 counties in Arkansas. It took effect at Feb 21, 2013, 6:00 AM CST. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 20, 2013, 2:16 PM CST (20:16 UTC)
- In effect from
- Feb 21, 2013, 6:00 AM CST
- Expired
- Feb 21, 2013, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 127 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 6:10 PM CST | ICE STORM | Pocahontas, AR | NUMEROUS TREES AND POWERLINES DOWN ACROSS THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2186 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
491 WWUS44 KMEG 202016 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 216 PM CST WED FEB 20 2013 ...FREEZING RAIN AND SLEET ARE EXPECTED ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI TONIGHT AND ON THURSDAY... .A DEVELOPING LATE WINTER STORM ACROSS THE SOUTHERN PLAINS WILL LIFT NORTHEAST ACROSS THE OZARKS AND LOWER MISSOURI VALLEY BEGINNING LATE TONIGHT AND ON THURSDAY. THE FIRST WAVE OF PRECIPITATION ASSOCIATED WITH THE STORM WILL OVERRUN SUBFREEZING TEMPERATURES ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI STARTING LATE THIS EVENING WITH A MIXTURE OF FREEZING RAIN AND SLEET. ONLY LIGHT ACCUMULATIONS ARE ANTICIPATED OVERNIGHT. THE SECOND WAVE OF PRECIPITATION WILL BE HEAVIER...BEGINNING THURSDAY MORNING. TEMPERATURES WILL CONTINUE TO BE AT OR SLIGHTLY BELOW FREEZING WITH THIS SECOND WAVE...WITH ICE ACCUMULATIONS OF A QUARTER TO POSSIBLY THREE QUARTERS OF AN INCH EXPECTED FOR THE WARNED AREA IN NORTHEAST ARKANSAS. ELSEWHERE...ICE ACCUMULATIONS WILL REMAIN BELOW A QUARTER OF AN INCH. POWER OUTAGES FROM DOWN TREE LIMBS AND TELEPHONE LINES...ALONG WITH VERY DANGEROUS TRAVEL CONDITIONS ARE EXPECTED IN THE WARNED AREA. THE FREEZING RAIN WILL CHANGE OVER TO ALL RAIN THURSDAY AFTERNOON PROVIDING SOME RELIEF. ARZ008-009-017-018-210600- /O.UPG.KMEG.WS.A.0002.130221T0600Z-130221T1800Z/ /O.NEW.KMEG.IS.W.0002.130221T1200Z-130221T2100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD 216 PM CST WED FEB 20 2013 ...ICE STORM WARNING IN EFFECT FROM 6 AM TO 3 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * ICE ACCUMULATIONS...QUARTER TO THREE QUARTERS OF AN INCH. * TIMING...THURSDAY MORNING THROUGH THURSDAY MID AFTERNOON...WITH THE HEAVIEST AMOUNTS EXPECTED DURING THE LATE MORNING HOURS. * IMPACTS...POWER OUTAGES ARE EXPECTED FROM DOWNED TREE LIMBS AND POWER LINES. VERY DANGEROUS TRAVEL CONDITIONS ARE ALSO ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. && $$ ARZ026-210600- /O.UPG.KMEG.WS.A.0002.130221T0600Z-130221T1800Z/ /O.NEW.KMEG.WW.Y.0005.130221T0300Z-130221T1800Z/ CRAIGHEAD- INCLUDING THE CITY OF...JONESBORO 216 PM CST WED FEB 20 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SLEET AND ICE ACCUMULATIONS...TOTALLY UP TO ONE QUARTER OF AN INCH ARE EXPECTED. * TIMING...FROM LATE WEDNESDAY EVENING THROUGH NOON THURSDAY. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$ ARZ027-028-035-MOZ113-115-210600- /O.NEW.KMEG.WW.Y.0005.130221T0300Z-130221T1800Z/ POINSETT-MISSISSIPPI-CROSS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE... KENNETT...CARUTHERSVILLE 216 PM CST WED FEB 20 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY. * SLEET AND ICE ACCUMULATIONS...TOTALLY UP TO ONE QUARTER OF AN INCH ARE EXPECTED. * TIMING...FROM LATE WEDNESDAY EVENING THROUGH NOON THURSDAY. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && JAB $$
6 follow-up statements
941 WWUS44 KMEG 210037 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 637 PM CST WED FEB 20 2013 ...FREEZING RAIN AND SLEET ARE EXPECTED ACROSS PORTIONS OF THE MID SOUTH THROUGH THURSDAY... .A DEVELOPING LATE WINTER STORM ACROSS THE SOUTHERN PLAINS WILL LIFT NORTHEAST ACROSS THE OZARKS AND LOWER MISSOURI VALLEY TONIGHT AND ON THURSDAY. LIGHT PRECIPITATION IS OVERSPREADING PORTIONS OF THE AREA THIS EVENING AND WILL CONTINUE INTO THURSDAY. PRECIPITATION SHOULD INCREASE IN COVERAGE AND INTENSITY LATE TONIGHT AND ON THURSDAY. TEMPERATURES SHOULD FALL TO AT OR BELOW FREEZING ACROSS THE ADVISORY AREAS THIS EVENING AND REMAIN SO UNTIL MID MORNING ACROSS EASTERN ARKANSAS...FAR NORTHERN MISSISSIPPI...AND SOUTHERN WEST TENNESSEE. PRECIPITATION SHOULD FALL IN THE FORM OF LIGHT SLEET AND FREEZING RAIN IN THESE LOCATIONS. A TRANSITION TO ALL RAIN IS EXPECTED LATER THURSDAY MORNING. FURTHER NORTH ACROSS PORTIONS OF NORTHEAST ARKANSAS INTO THE MISSOURI BOOTHEEL...A PROLONGED PERIOD OF LIGHT TO MODERATE SLEET AND FREEZING RAIN IS EXPECTED THROUGH THURSDAY AFTERNOON. THESE LOCATIONS SHOULD EXPERIENCE THE GREATEST ICE ACCUMULATIONS. ARZ008-009-017-018-210845- /O.EXB.KMEG.WW.Y.0005.130221T0037Z-130221T1200Z/ /O.CON.KMEG.IS.W.0002.130221T1200Z-130221T2100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD 637 PM CST WED FEB 20 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... ...ICE STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. * SLEET AND ICE ACCUMULATIONS...BETWEEN ONE QUARTER AND THREE QUARTERS OF AN INCH OF ICE AND UP TO ONE HALF INCH OF SLEET. * TIMING...FROM LATE WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. SCATTERED POWER OUTAGES ALONG WITH DOWN TREES AND POWER LINES ARE EXPECTED ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$ ARZ036-048-049-058-MSZ001>009-TNZ048>050-052>055-088>092-210845- /O.EXB.KMEG.WW.Y.0005.130221T0037Z-130221T1500Z/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS- TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-LAUDERDALE-TIPTON- HAYWOOD-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN- MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...BOONEVILLE... COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR... SAVANNAH 637 PM CST WED FEB 20 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL 9 AM CST THURSDAY. * SLEET AND ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH OF ICE AND ONE HALF INCH OF SLEET. * TIMING...FROM LATE WEDNESDAY EVENING THROUGH NOON THURSDAY. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$ ARZ026>028-035-MOZ113-115-210845- /O.EXT.KMEG.WW.Y.0005.130221T0037Z-130221T1800Z/ CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...KENNETT...CARUTHERSVILLE 637 PM CST WED FEB 20 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY... * SLEET AND ICE ACCUMULATIONS...BETWEEN ONE AND TWO TENTHS OF AN INCH OF ICE AND UP TO ONE HALF INCH OF SLEET. * TIMING...FROM LATE WEDNESDAY EVENING THROUGH NOON THURSDAY. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$ JLH
738 WWUS44 KMEG 210052 CCA WSWMEG URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 646 PM CST WED FEB 20 2013 ...FREEZING RAIN AND SLEET ARE EXPECTED ACROSS PORTIONS OF THE MID SOUTH THROUGH THURSDAY... .A DEVELOPING LATE WINTER STORM ACROSS THE SOUTHERN PLAINS WILL LIFT NORTHEAST ACROSS THE OZARKS AND LOWER MISSOURI VALLEY TONIGHT AND ON THURSDAY. LIGHT PRECIPITATION IS OVERSPREADING PORTIONS OF THE AREA THIS EVENING AND WILL CONTINUE INTO THURSDAY. PRECIPITATION SHOULD INCREASE IN COVERAGE AND INTENSITY LATE TONIGHT AND ON THURSDAY. TEMPERATURES SHOULD FALL TO AT OR BELOW FREEZING ACROSS THE ADVISORY AREAS THIS EVENING AND REMAIN SO UNTIL MID MORNING ACROSS EASTERN ARKANSAS...FAR NORTHERN MISSISSIPPI...AND SOUTHERN WEST TENNESSEE. PRECIPITATION SHOULD FALL IN THE FORM OF LIGHT SLEET AND FREEZING RAIN IN THESE LOCATIONS. A TRANSITION TO ALL RAIN IS EXPECTED LATER THURSDAY MORNING. FURTHER NORTH ACROSS PORTIONS OF NORTHEAST ARKANSAS INTO THE MISSOURI BOOTHEEL...A PROLONGED PERIOD OF LIGHT TO MODERATE SLEET AND FREEZING RAIN IS EXPECTED THROUGH THURSDAY AFTERNOON. THESE LOCATIONS SHOULD EXPERIENCE THE GREATEST ICE ACCUMULATIONS. ARZ008-009-017-018-210915- /O.COR.KMEG.WW.Y.0005.130221T0046Z-130221T1200Z/ /O.COR.KMEG.IS.W.0002.130221T1200Z-130221T2100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD 646 PM CST WED FEB 20 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... ...ICE STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. AN ICE STORM WARNING REMAINS IN EFFECT FROM 6 AM CST THURSDAY UNTIL 3 PM CST THURSDAY. * SLEET AND ICE ACCUMULATIONS...BETWEEN ONE QUARTER AND THREE QUARTERS OF AN INCH OF ICE AND UP TO ONE QUARTER INCH OF SLEET. * TIMING...FROM LATE WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. SCATTERED POWER OUTAGES ALONG WITH DOWN TREES AND POWER LINES ARE EXPECTED ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$ ARZ036-048-049-058-MSZ001>009-TNZ048>050-052>055-088>092-210915- /O.COR.KMEG.WW.Y.0005.130221T0046Z-130221T1500Z/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS- TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-LAUDERDALE-TIPTON- HAYWOOD-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN- MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...BOONEVILLE... COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR... SAVANNAH 646 PM CST WED FEB 20 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL 9 AM CST THURSDAY. * SLEET AND ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH OF ICE AND ONE QUARTER INCH OF SLEET. * TIMING...FROM LATE WEDNESDAY EVENING THROUGH NOON THURSDAY. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$ ARZ026>028-035-MOZ113-115-210915- /O.COR.KMEG.WW.Y.0005.130221T0037Z-130221T1800Z/ CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...KENNETT...CARUTHERSVILLE 646 PM CST WED FEB 20 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY... * SLEET AND ICE ACCUMULATIONS...BETWEEN ONE AND TWO TENTHS OF AN INCH OF ICE AND UP TO ONE QUARTER INCH OF SLEET. * TIMING...FROM LATE WEDNESDAY EVENING THROUGH NOON THURSDAY. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$ JLH
394 WWUS44 KMEG 210912 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 312 AM CST THU FEB 21 2013 ...FREEZING RAIN AND SLEET ARE EXPECTED ACROSS PORTIONS OF THE MID SOUTH THROUGH THIS MORNING... .A STRONG LATE WINTER STORM WILL CONTINUE TO MOVE ACROSS THE SOUTHERN PLAINS TODAY WILL LIFT NORTHEAST ACROSS THE CENTRAL PLAINS TONIGHT. LIGHT PRECIPITATION WILL CONTINUE TO MOVE ACROSS THE AREA TODAY. PRECIPITATION SHOULD INCREASE IN COVERAGE AND INTENSITY LATER THIS MORNING. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING ACROSS THE ADVISORY AREAS THIS MORNING. PRECIPITATION SHOULD FALL IN THE FORM OF LIGHT SLEET AND FREEZING RAIN IN THESE LOCATIONS. A TRANSITION TO ALL RAIN IS EXPECTED LATER THIS MORNING. FURTHER NORTH ACROSS PORTIONS OF NORTHEAST ARKANSAS INTO THE MISSOURI BOOTHEEL...A PROLONGED PERIOD OF LIGHT TO MODERATE SLEET AND FREEZING RAIN IS EXPECTED THROUGH EARLY THURSDAY AFTERNOON. THESE LOCATIONS SHOULD EXPERIENCE THE GREATEST ICE ACCUMULATIONS. ARZ036-048-049-058-MSZ001>009-TNZ048>050-052>055-088>092-211015- /O.CAN.KMEG.WW.Y.0005.000000T0000Z-130221T1500Z/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS- TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-LAUDERDALE-TIPTON- HAYWOOD-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN- MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...BOONEVILLE... COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR... SAVANNAH 312 AM CST THU FEB 21 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WINTER WEATHER ADVISORY. THE THREAT OF ICE ACCUMULATION HAS ENDED IN THIS AREA AND THE WINTER WEATHER HAS BEEN CANCELLED. $$ ARZ008-009-017-018-211800- /O.CON.KMEG.IS.W.0002.130221T1200Z-130221T2100Z/ /O.CON.KMEG.WW.Y.0005.000000T0000Z-130221T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD 312 AM CST THU FEB 21 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * SLEET AND ICE ACCUMULATIONS...BETWEEN ONE QUARTER AND THREE QUARTERS OF AN INCH OF ICE AND UP TO ONE QUARTER INCH OF SLEET. * TIMING...NOW THROUGH EARLY THIS AFTERNOON. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. SCATTERED POWER OUTAGES ALONG WITH DOWN TREES AND POWER LINES ARE EXPECTED ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$ ARZ026>028-035-MOZ113-115-211800- /O.CON.KMEG.WW.Y.0005.000000T0000Z-130221T1800Z/ CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...KENNETT...CARUTHERSVILLE 312 AM CST THU FEB 21 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * SLEET AND ICE ACCUMULATIONS...BETWEEN ONE AND TWO TENTHS OF AN INCH OF ICE AND UP TO ONE QUARTER INCH OF SLEET. * TIMING...FROM NOW THROUGH NOON. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$
753 WWUS44 KMEG 211757 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1157 AM CST THU FEB 21 2013 ...FREEZING RAIN AND SLEET ARE EXPECTED ACROSS PORTIONS OF THE MID SOUTH THROUGH MID AFTERNOON... .A STRONG LATE WINTER STORM WILL MOVE ACROSS THE SOUTHERN PLAINS THIS AFTERNOON AND INTO THE THE CENTRAL PLAINS TONIGHT. FREEZING RAIN WILL INCREASE IN COVERAGE ACROSS PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS AFTERNOON. AFTER 3 PM CST...FREEZING RAIN IS EXPECTED TO CHANGE OVER TO RAIN. THE BEST POTENTIAL FOR ICING WILL BE ACROSS LAWRENCE AND GREENE COUNTIES WITH LESSER AMOUNTS ELSEWHERE. ARZ009-018-212100- /O.CAN.KMEG.IS.W.0002.000000T0000Z-130221T2100Z/ /O.NEW.KMEG.WW.Y.0006.130221T1757Z-130221T2100Z/ CLAY-GREENE- INCLUDING THE CITY OF...PARAGOULD 1157 AM CST THU FEB 21 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE ICE STORM WARNING HAS BEEN CANCELLED. * ICE ACCUMULATIONS...UP TO TWO TENTHS OF AN INCH. * TIMING...THROUGH 3 PM CST. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. SCATTERED POWER OUTAGES ALONG WITH DOWN TREES AND POWER LINES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. $$ ARZ027-028-035-MOZ115-211900- /O.CAN.KMEG.WW.Y.0005.000000T0000Z-130221T1800Z/ POINSETT-MISSISSIPPI-CROSS-PEMISCOT- INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE... CARUTHERSVILLE 1157 AM CST THU FEB 21 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE WARMED UP ABOVE FREEZING AND THE POTENTIAL FOR FREEZING RAIN HAS DIMINISHED ACROSS THE ADVISORY AREA. THUS...THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. $$ ARZ008-017-212100- /O.CON.KMEG.IS.W.0002.000000T0000Z-130221T2100Z/ RANDOLPH-LAWRENCE- INCLUDING THE CITY OF...WALNUT RIDGE 1157 AM CST THU FEB 21 2013 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * ICE ACCUMULATIONS...BETWEEN ONE QUARTER AND ONE HALF INCH. * TIMING...THROUGH 3 PM CST. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. SCATTERED POWER OUTAGES ALONG WITH DOWN TREES AND POWER LINES ARE EXPECTED ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$ ARZ026-MOZ113-212100- /O.EXT.KMEG.WW.Y.0005.000000T0000Z-130221T2100Z/ CRAIGHEAD-DUNKLIN- INCLUDING THE CITIES OF...JONESBORO...KENNETT 1157 AM CST THU FEB 21 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * ICE ACCUMULATIONS...UP TO TWO TENTHS OF AN INCH. * TIMING...THROUGH 3 PM CST. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$
980 WWUS44 KMEG 212034 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 234 PM CST THU FEB 21 2013 ...FREEZING RAIN AND SLEET ARE EXPECTED ACROSS PORTIONS OF THE MID SOUTH THROUGH MID AFTERNOON... .A STRONG LATE WINTER STORM WILL MOVE ACROSS THE SOUTHERN PLAINS THIS AFTERNOON AND INTO THE THE CENTRAL PLAINS TONIGHT. FREEZING RAIN WILL INCREASE IN COVERAGE ACROSS PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS AFTERNOON. THE BEST POTENTIAL FOR ICING WILL BE ACROSS LAWRENCE AND GREENE COUNTIES WITH LESSER AMOUNTS ELSEWHERE. ARZ008-017-220000- /O.EXT.KMEG.IS.W.0002.000000T0000Z-130222T0000Z/ RANDOLPH-LAWRENCE- INCLUDING THE CITY OF...WALNUT RIDGE 234 PM CST THU FEB 21 2013 ...ICE STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * ICE ACCUMULATIONS...BETWEEN ONE QUARTER AND ONE HALF INCH. * TIMING...THROUGH 6 PM CST. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. SCATTERED POWER OUTAGES ALONG WITH DOWN TREES AND POWER LINES ARE EXPECTED ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$ ARZ026-MOZ113-220000- /O.EXT.KMEG.WW.Y.0005.000000T0000Z-130222T0000Z/ CRAIGHEAD-DUNKLIN- INCLUDING THE CITIES OF...JONESBORO...KENNETT 234 PM CST THU FEB 21 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * ICE ACCUMULATIONS...UP TO TWO TENTHS OF AN INCH. * TIMING...THROUGH 6 PM CST. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$ ARZ009-018-220000- /O.EXT.KMEG.WW.Y.0006.000000T0000Z-130222T0000Z/ CLAY-GREENE- INCLUDING THE CITY OF...PARAGOULD 234 PM CST THU FEB 21 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * ICE ACCUMULATIONS...UP TO TWO TENTHS OF AN INCH. * TIMING...THROUGH 6 PM CST. * IMPACTS...ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. SCATTERED POWER OUTAGES ALONG WITH DOWN TREES AND POWER LINES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. $$
989 WWUS44 KMEG 220009 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 609 PM CST THU FEB 21 2013 ...THE THREAT FOR SIGNIFICANT WINTER WEATHER HAS ENDED... .THE STORM SYSTEM THAT BROUGHT WINTER WEATHER TO PORTIONS OF THE MID SOUTH IS LIFTING NORTHEAST AND AWAY FROM THE AREA. ARZ008-017-220115- /O.EXP.KMEG.IS.W.0002.000000T0000Z-130222T0000Z/ RANDOLPH-LAWRENCE- INCLUDING THE CITY OF...WALNUT RIDGE 609 PM CST THU FEB 21 2013 ...ICE STORM WARNING HAS EXPIRED... THE THREAT FOR ADDITIONAL SIGNIFICANT ICE ACCUMULATIONS HAS ENDED. $$ ARZ026-MOZ113-220115- /O.EXP.KMEG.WW.Y.0005.000000T0000Z-130222T0000Z/ CRAIGHEAD-DUNKLIN- INCLUDING THE CITIES OF...JONESBORO...KENNETT 609 PM CST THU FEB 21 2013 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE THREAT FOR ADDITIONAL ICE ACCUMULATIONS HAS ENDED. $$ ARZ009-018-220115- /O.EXP.KMEG.WW.Y.0006.000000T0000Z-130222T0000Z/ CLAY-GREENE- INCLUDING THE CITY OF...PARAGOULD 609 PM CST THU FEB 21 2013 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE THREAT FOR ADDITIONAL ICE ACCUMULATIONS HAS ENDED. $$ JLH
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this ice storm warning went out at Feb 20, 1:20 PM CST, 56 minutes earlier.
Area forecast discussion, Feb 20, 1:20 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CST WED FEB 20 2013
.UPDATE...
UPDATED TO ADD SLIGHT CHANCE FOR SLEET FOR THIS AFTERNOON
&&
.DISCUSSION...
AS THE LOWER ATMOSPHERE MOISTENS ALONG AND AHEAD OF THE 850MB WARM
FRONT WEB BULB EFFECTS HAS ALLOWED FOR SOME SLEET TO REACH THE
GROUND. NO MORE THAN A TRACE...AND NO WEATHER IMPACTS ARE
ANTICIPATED THROUGH THE AFTERNOON HOURS.
JAB
&&
AVIATION...
PRECIPITATION CURRENTLY JUST TO THE WEST OF THE MIDSOUTH..BUT NOT
EXPECTED TO IMPACT ANY TERMINAL AREAS THROUGH 06Z TONIGHT. AT THIS
POINT...EXPECT RAIN TO HOLD OFF UNTIL AFTER THE END OF CURRENT
TAF PERIOD AT ALL SITES EXCEPT KJBR...WHERE PERIODS OF -FZRA ARE
EXPECTED THRU 18Z.
SAK
.PRELIMINARY POINT TEMPS/POPS...
MEM 42 32 46 39 / 20 20 90 70
MKL 38 28 46 39 / 10 20 90 80
JBR 37 28 36 32 / 20 60 90 50
TUP 44 30 53 46 / 10 20 80 80
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...ICE STORM WARNING FROM 6 AM TO 3 PM CST THURSDAY FOR CLAY-GREENE-
LAWRENCE-RANDOLPH.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO NOON CST
THURSDAY FOR CLAY-CRAIGHEAD-CROSS-GREENE-LAWRENCE-
MISSISSIPPI-POINSETT-RANDOLPH.
MO...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO NOON CST
THURSDAY FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Feb 20, 4:01 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 401 AM CST WED FEB 20 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 401 AM CST WED FEB 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT ICE ACCUMULATIONS FROM FREEZING RAIN MAY BE SUFFICIENT OVER NORTHEAST ARKANSAS TONIGHT TO CREATE HAZARDOUS DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FREEZING RAIN MAY CONTINUE EARLY THURSDAY MORNING OVER NORTHEAST ARKANSAS WHICH COULD CREATE ADDITIONAL HAZARDOUS DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 2:16 PM CST | Winter Weather Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 28 hr |
Nearby
Ice Storm Warnings in Arkansas, 2013Every ice storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.